Alert archive / Texas / Flash Flood Warnings in 2019
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 24, 2019, 9:25 PM CDT for Gregg County, Smith County, Upshur County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2019, 9:25 PM CDT (02:25 UTC)
- Expired
- Apr 25, 2019, 12:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Gregg County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 126 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 9:52 PM CDT | FLASH FLOOD | 7 Ssw Noonday, TX | SEVERAL ROADS WERE COVERED IN HIGH WATER IN THE EMERALD BAY SUBDIVISION AT LAKE PALESTINE. |
| Apr 24, 10:15 PM CDT | FLASH FLOOD | 4 Se Noonday, TX | A PICTURE WAS POSTED TO FACEBOOK OF HIGH WATER WHICH COVERED MANY STREETS IN FLINT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 2.4 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 1094 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
671
WGUS54 KSHV 250225
FFWSHV
TXC183-423-459-250530-
/O.NEW.KSHV.FF.W.0013.190425T0225Z-190425T0530Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
925 PM CDT Wed Apr 24 2019
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Central Smith County in northeastern Texas...
Southern Upshur County in northeastern Texas...
Gregg County in northeastern Texas...
* Until 1230 AM CDT.
* At 924 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three to four inches of
rain have already fallen. Flash flooding is expected to continue
or begin shortly.
* Some locations that will experience flooding include...
Tyler, Longview, Kilgore, Whitehouse, White Oak, Gladewater,
Gilmer, Big Sandy, Clarksville City, East Mountain, Diana, Liberty
City, West Mountain, Noonday, New Chapel Hill, Winona, Union Grove,
Warren City, Pritchett and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3255 9516 3274 9509 3279 9470 3251 9470
3213 9545 3214 9547 3220 9546 3224 9549
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 24, 7:19 PM CDT, 2 hours 6 minutes earlier.
Area forecast discussion, Apr 24, 7:19 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 719 PM CDT Wed Apr 24 2019 .AVIATION... Cigs are expected to gradually deteriorate this evening, as areas of convection continues to spread ENE across much of E TX/SE OK/adjacent sections of SW AR/Wrn LA through mid-evening, and across the remainder of N LA/Scntrl AR mainly by/shortly after 06Z Thursday in advance of a closed upper low/trough. IFR cigs, reduced vsbys, wind gusts in excess of 35kts, and extreme turbulence will be possible from the stronger convection, which will primarily affect the LFK/SHV/ELD/MLU terminals. This convection will quickly diminish from W to E after 06Z, clearing the MLU terminal by/shortly after 12Z. While cigs may return to VFR in wake of the departure of the convection, low MVFR/IFR cigs are expected to redevelop late tonight areawide, before slowly lifting by late morning/early afternoon Thursday. VFR conditions should return to the E TX, TXK, and SHV terminals by early to mid- afternoon, before eventually spreading into the remainder of Scntrl AR/Ncntrl LA by the end of the 00Z TAF period. However, sct -SHRA with isolated -TSRA should redevelop along the base of the trough from late morning through the afternoon across portions of SW AR/N LA, and thus have included VCSH for the SW AR terminals only as low confidence precludes mention elsewhere. The VFR cigs will eventually begin to scatter out areawide during the evening with the departure of the upper trough. SE winds 5-10kts this evening will become Lt/Vrb with the arrival of the convection, before eventually becoming W 10-15kts with higher gusts after 15Z. /15/ && .PREV DISCUSSION... /issued 259 PM CDT Wed Apr 24 2019/ SHORT TERM.../Tonight through Thursday night/ A line of thunderstorms has developed over Central Texas this afternoon and will continue to shift east as the upper trough moves towards the region. The surface low out ahead of it is continuing to lift warm, moist air northward increasing the instability in our area, particularly our southern zones. Also, winds are beginning to veer with height as the low approaches increasing the SRH across this region as well. Thus, damaging wind gusts and isolated tornadoes will be possible and are the primary threats across Deep East Texas and Central Louisiana later this evening into the overnight hours. Just to the northeast of the surface low, heavy rainfall is currently ongoing and will continue into sections of Northeast Texas later this evening. Could see rainfall totals averaging 2 inches in this area with some locally higher amounts possible. The weak cold front will push through the area from west to east during the early morning hours tomorrow. Short range models are showing a brief ending to the rain before wrap-around precipitation moves into the area during the late morning hours lasting quite possibly into the afternoon. Low temperatures tonight should not get below the low to mid 60s while high temperatures on Thursday will struggle to reach the mid 70s. /35/ LONG TERM.../Friday through Wednesday/ Currently this Wednesday afternoon, a short wave trough centered over NW old Mexico and the TX Big Bend to move E into the SE U.S. by Friday morning. By Friday morning, expect negative vorticity advection and weak cold air advection in the wake of the trough to produce dry weather for at least Saturday. By Sunday, a weak cold front pushes down to the Red River across NE TX and S OK with some SCT showers and perhaps even a TSTM possible Sunday. This front washes out by Monday with dry weather expected that day as well. By Tuesday, another short wave trough ejects NE from the intermountain W and traverses the central U.S. with a chance of showers and TSTMS for the beginning of May. /VIII/. && .PRELIMINARY POINT TEMPS/POPS... SHV 62 74 58 78 / 90 60 10 0 MLU 66 78 59 77 / 90 70 20 0 DEQ 60 74 52 77 / 100 80 10 0 TXK 61 73 55 76 / 100 70 10 0 ELD 63 74 56 77 / 80 70 10 0 TYR 60 75 56 77 / 100 50 10 0 GGG 61 76 56 77 / 100 50 10 0 LFK 63 77 59 80 / 100 30 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 15
Hazardous weather outlook, Apr 24, 12:29 PM CDT, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1229 PM CDT Wed Apr 24 2019 LAZ010-011-017-018-TXZ149>153-165>167-251730- De Soto-Red River-Sabine-Natchitoches-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of northwest Louisiana, east Texas, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area later this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Damaging wind gusts and possibly an isolated tornado can be expected from stronger storms, mainly through this Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be needed this afternoon through the overnight hours. LAZ001>006-012>014-019>022-TXZ124>126-136>138-251730- Caddo-Bossier-Webster-Claiborne-Lincoln-Union-Bienville-Jackson- Ouachita-Winn-Grant-Caldwell-La Salle-Wood-Upshur-Marion-Smith- Gregg-Harrison- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of north central Louisiana, northwest Louisiana, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms will begin to increase across the area this Wednesday afternoon and evening, and may continue through the wee hours of Thursday morning. Strong to damaging wind gusts can be expected from stronger storms, mainly through Wednesday evening. Locally heavy rainfall is also possible in storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters may be required for this Wednesday afternoon into the early hours of Thursday morning. ARZ050-051-059>061-070>073-OKZ077-TXZ096-097-108>112-251730- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-McCurtain-Red River-Bowie-Franklin-Titus-Camp- Morris-Cass- 1229 PM CDT Wed Apr 24 2019 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, southeast Oklahoma, and northeast Texas. .DAY ONE...This Afternoon and Tonight... Showers and thunderstorms are expected to increase during the afternoon and evening hours and possibly continue through the overnight hours. Strong gusty wind and brief locally heavy rainfall may occur in stronger storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Showers and thunderstorms will begin to diminish during the daytime Thursday. Widely scattered showers and thunderstorms will be possible over the weekend, by late this upcoming weekend. Additional showers and thunderstorms will begin to return to the region beginning on Tuesday of next week. However, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators, and storm spotters are not anticipated at this time for this Wednesday afternoon through Thursday morning.
In the hours before
Special weather statement, Apr 24, 7:17 PM CDT, 2 hours 8 minutes before
Special Weather Statement National Weather Service Shreveport LA 717 PM CDT Wed Apr 24 2019 TXZ124-125-136>138-150-250100- Upshur TX-Gregg TX-Smith TX-Harrison TX-Wood TX-Rusk TX- 717 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SMITH...WEST CENTRAL HARRISON...NORTHWESTERN RUSK...SOUTHEASTERN WOOD...UPSHUR AND GREGG COUNTIES UNTIL 800 PM CDT... At 717 PM CDT, Doppler radar was tracking a strong thunderstorm 10 miles east of Tyler, moving northeast at 45 mph. Pea size hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Tyler, Longview, Kilgore, White Oak, Gladewater, Gilmer, Overton, Big Sandy, Hawkins, New London, Arp, Clarksville City, East Mountain, Diana, Rosewood, Liberty City, West Mountain, New Chapel Hill, Winona and Union Grove. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3218 9504 3239 9541 3290 9508 3265 9460 TIME...MOT...LOC 0017Z 212DEG 39KT 3239 9513 19
Special weather statement, Apr 24, 8:00 PM CDT, 1 hour 25 minutes before
Special Weather Statement National Weather Service Shreveport LA 800 PM CDT Wed Apr 24 2019 TXZ124-125-136-250200- Upshur TX-Smith TX-Wood TX- 800 PM CDT Wed Apr 24 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SMITH...SOUTHEASTERN WOOD AND WESTERN UPSHUR COUNTIES UNTIL 900 PM CDT... At 800 PM CDT, Doppler radar was tracking a strong thunderstorm over Big Sandy, or 10 miles west of Gladewater, moving northeast at 25 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Gilmer, Big Sandy, Hawkins, Rosewood, Winona, Red Springs, Bettie, Grice and Pritchett. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3236 9509 3244 9531 3290 9514 3280 9484 TIME...MOT...LOC 0100Z 200DEG 16KT 3256 9513 19
Special weather statement, Apr 24, 8:43 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Shreveport LA
843 PM CDT Wed Apr 24 2019
TXZ110-125-126-250230-
Upshur TX-Camp TX-Marion TX-
843 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION...UPSHUR AND
SOUTH CENTRAL CAMP COUNTIES UNTIL 930 PM CDT...
At 842 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gilmer, moving northeast at 25 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Gladewater, Gilmer, Big Sandy, Ore City, East Mountain, Diana, West
Mountain, Cedar Springs, Union Grove, Warren City, Midway, Holly
Springs, Lafayette, Bettie and Pritchett.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3299 9494 3290 9472 3289 9471 3288 9471
3288 9465 3287 9463 3278 9468 3279 9470
3276 9470 3262 9479 3260 9481 3259 9483
3254 9496 3259 9511
TIME...MOT...LOC 0142Z 203DEG 20KT 3270 9491
19Special weather statement, Apr 24, 9:14 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Shreveport LA
914 PM CDT Wed Apr 24 2019
TXZ125-126-137-138-250300-
Upshur TX-Gregg TX-Harrison TX-Marion TX-
914 PM CDT Wed Apr 24 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARION...NORTHWESTERN
HARRISON...EASTERN UPSHUR AND NORTH CENTRAL GREGG COUNTIES UNTIL 1000
PM CDT...
At 914 PM CDT, Doppler radar was tracking a strong thunderstorm near
Diana, or 9 miles north of Longview, moving northeast at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Longview, Hallsville, Ore City, Diana, Harleton, Lassater, Nesbitt
and Judson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3246 9482 3258 9482 3269 9484 3282 9492
3288 9450 3255 9442
TIME...MOT...LOC 0214Z 255DEG 18KT 3265 9471
19The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 7:04 PM CDT | Areal Flood Advisory | SHV | Smith | 3 hr |
| Apr 24, 7:17 PM CDT | Special Weather Statement | SHV | Gregg, Smith, Upshur | 43 min |
| Apr 24, 7:34 PM CDT | Flash Flood Warning | SHV | Smith | 116 min |
| Apr 24, 8:00 PM CDT | Special Weather Statement | SHV | Upshur | 60 min |
| Apr 24, 8:13 PM CDT | Areal Flood Advisory | SHV | Upshur, Wood | 2 hr |
| Apr 24, 8:21 PM CDT | Tornado Warning | SHV | Upshur | 18 min |
| Apr 24, 8:43 PM CDT | Special Weather Statement | SHV | Upshur | 47 min |
| Apr 24, 9:04 PM CDT | Areal Flood Advisory | SHV | Gregg, Upshur | 116 min |
| Apr 24, 9:14 PM CDT | Special Weather Statement | SHV | Gregg | 46 min |
| Apr 24, 9:29 PM CDT | Special Weather Statement | SHV | Cherokee | 46 min |
| Apr 24, 9:48 PM CDT | Areal Flood Advisory | SHV | Harrison, Marion | 3 hr |
| Apr 24, 10:02 PM CDT | Areal Flood Advisory | SHV | Angelina, Cherokee, Gregg, Harrison, Nacogdoches, Rusk and 1 more | 3 hr |
| Apr 24, 10:10 PM CDT | Areal Flood Advisory | SHV | Smith, Wood | 3 hr |
| Apr 24, 10:46 PM CDT | Special Weather Statement | SHV | San Augustine | 44 min |
| Apr 24, 10:50 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 40 min |
| Apr 24, 11:01 PM CDT | Tornado Warning | SHV | Nacogdoches, Sabine, San Augustine, Shelby | 29 min |
| Apr 24, 11:26 PM CDT | Tornado Warning | SHV | Sabine, San Augustine, Shelby | 34 min |
| Apr 25, 12:09 AM CDT | Areal Flood Advisory | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:17 AM CDT | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 3 hr |
| Apr 25, 12:37 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine, Shelby | 38 min |
| Apr 25, 1:12 AM CDT | Severe Thunderstorm Warning | SHV | Sabine, San Augustine | 63 min |
| Apr 25, 3:11 AM CDT | Lake Wind Advisory | SHV | Harrison, Marion, Panola | 13 hr |
| Apr 25, 5:36 AM CDT | River Flood Warning | SHV | Smith, Upshur, Wood | 63 hr |
| Apr 25, 5:37 AM CDT | River Flood Warning | SHV | Wood | 51 hr |
| Apr 25, 5:39 AM CDT | River Flood Warning | SHV | Gregg | 51 hr |
| Apr 25, 5:40 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 4 days |
| Apr 25, 5:49 AM CDT | River Flood Warning | SHV | Gregg, Rusk | 36 days |
| Apr 25, 9:34 AM CDT | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 59 hr |
Nearby
Flash Flood Warnings in Texas, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.